Alert archive / Indiana / Tornado Warnings in 2013
Tornado Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Nov 17, 2013, 3:41 PM EST for 4 counties in Indiana. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 3:41 PM EST (20:41 UTC)
- Expired
- Nov 17, 2013, 4:15 PM EST
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Huntington County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 43 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:42 PM EST | TSTM WND DMG | Wabash, IN | DAMAGE TO CARS AND HOMES. PARTIAL ROOF GONE AND WINDOWS BLOWN OUT OF SECOND FLOOR. |
| Nov 17, 3:43 PM EST | TORNADO | 2 S Silver Lake, IN | EF2. MAXIMUM WIND SPEED 125 MPH. MAXIMUM PATH WIDTH 150 YARDS. PATH LENGTH 4 MILES. TOUCHDOWN ON SR 15 JUST SOUTH OF THE WABASH KOSCIUSKO COUNTY LINE TO 3 MILES EAST OF SILVER LAKE. |
| Nov 17, 3:48 PM EST | TSTM WND GST 69 | 1 Nne Wabash, IN | |
| Nov 17, 3:57 PM EST | TSTM WND DMG | 3 E Bippus, IN | POLE BARN GARAGE COMPLETELY DESTROYED. 2 CARS DAMAGED. |
| Nov 17, 3:59 PM EST | TSTM WND DMG | Huntington, IN | SEVERAL TREE LIMBS DOWN THROUGHOUT THE CITY |
| Nov 17, 4:02 PM EST | TSTM WND DMG | Roanoke, IN | SEVERE DAMAGE TO A BARN...AND A LARGE MAPLE TREE SPLIT ON 1200 N IN ROANOKE. TIME ESTIMATED FROM RADAR. |
| Nov 17, 4:04 PM EST | TSTM WND DMG | 3 E Laud, IN | HALF OF A BARN ROOF TORN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305
WFUS53 KIWX 172041
TORIWX
INC069-103-169-183-172115-
/O.NEW.KIWX.TO.W.0018.131117T2041Z-131117T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
MIAMI COUNTY IN NORTH CENTRAL INDIANA...
WABASH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 415 PM EST
* AT 336 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MEXICO...AND MOVING NORTHEAST AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
NORTH MANCHESTER AROUND 350 PM EST.
SOUTH WHITLEY AROUND 400 PM EST.
COLUMBIA CITY AROUND 405 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE URBANA...LAKETON...LIBERTY
MILLS...BIPPUS...BRACKEN...COLLAMER...LUTHER...GOBLESVILLE...TUNKER
AND WASHINGTON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4092 8617 4101 8599 4101 8595 4103 8595
4105 8584 4105 8569 4109 8569 4124 8535
4089 8535 4063 8598
TIME...MOT...LOC 2041Z 237DEG 63KT 4089 8593
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI2 follow-up statements
868
WWUS53 KIWX 172052
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EST SUN NOV 17 2013
INC103-172102-
/O.CAN.KIWX.TO.W.0018.000000T0000Z-131117T2115Z/
MIAMI IN-
352 PM EST SUN NOV 17 2013
...THE TORNADO WARNING FOR MIAMI COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
LAT...LON 4100 8595 4103 8595 4105 8584 4105 8569
4109 8568 4124 8535 4089 8535 4070 8580
TIME...MOT...LOC 2052Z 236DEG 64KT 4093 8560
$$
INC069-169-183-172115-
/O.CON.KIWX.TO.W.0018.000000T0000Z-131117T2115Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
352 PM EST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN HUNTINGTON...
WABASH AND SOUTHERN WHITLEY COUNTIES UNTIL 415 PM EST...
AT 346 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES WEST OF ANDREWS...AND MOVING NORTHEAST AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HUNTINGTON...SOUTHERN WHITLEY AND WABASH COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...WASHINGTON CENTER...LAUD...ROANOKE AND RABER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4100 8595 4103 8595 4105 8584 4105 8569
4109 8568 4124 8535 4089 8535 4070 8580
TIME...MOT...LOC 2052Z 236DEG 64KT 4093 8560
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI603
WWUS53 KIWX 172109
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EST SUN NOV 17 2013
INC069-169-183-172118-
/O.EXP.KIWX.TO.W.0018.000000T0000Z-131117T2115Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
409 PM EST SUN NOV 17 2013
...THE TORNADO WARNING FOR NORTHERN HUNTINGTON...WABASH AND SOUTHERN
WHITLEY COUNTIES WILL EXPIRE AT 415 PM EST/315 PM CST/...
THE THUNDERSTORMS WHICH PROMPTED THE TORNADO WARNING HAVE EXITED THE
WARNED AREA. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE AT 415 PM EST/315 PM CST.
LAT...LON 4100 8595 4103 8595 4105 8584 4105 8569
4109 8568 4124 8535 4089 8535 4070 8580
TIME...MOT...LOC 2108Z 236DEG 64KT 4107 8527
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Nov 17, 3:39 PM EST, 2 minutes earlier.
Area forecast discussion, Nov 17, 3:39 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST SUN NOV 17 2013
.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013
...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...
A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE
SHEAR/FLOW (0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR
TO 70 KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE.
SOME MLCIN EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO
FAR TODAY. HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON
EASTERN FRINGE OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN
AND INCREASE MLCAPE TO BTW 400-800 J/KG JUST AHEAD OF THIS LINE.
SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 331 PM EST SUN NOV 17 2013
ONLY MINOR CHANGES MADE TO THE LONG TERM FORECAST WITH FOCUS ON
NEAR/SHORT TERM CONVECTIVE TRENDS. QUIET WEATHER AND SEASONABLE
TEMPS CAN BE EXPECTED TUESDAY INTO WEDNESDAY AS FLOW FLATTENS AND
HIGH PRESSURE BUILDS INTO THE REGION. LOW CHANCES FOR RAIN LATE IN
THE WEEK AS A FRONTAL BOUNDARY DROPS SOUTHEAST INTO THE AREA IN
DEVELOPING SOUTHWEST FLOW IN ADVANCE OF A FRACTURED UPPER TROUGH.
LAST SEVERAL MODEL CYCLES HAVE COME INTO BETTER AGREEMENT IN
AMPLIFYING/DIGGING THE NORTHERN STREAM UPPER TROUGH INTO THE
EASTERN CONUS WHICH WOULD SUPPORT A SIGNIFICANT COOL DOWN AND
CHANCES FOR LAKE EFFECT SNOW BY NEXT WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013
MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...STEINWEDEL
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 17, 5:25 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN NOV 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50 TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND TORNADOES ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Nov 17, 3:17 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 W CHALMERS 40.66N 86.96W
11/17/2013 WHITE IN TRAINED SPOTTER
ROTATION REPORTED ROOF OFF GARAGE TREE AND BRANCHES
DOWN
&&
KGLocal storm report, Nov 17, 3:19 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
11/17/2013 M68 MPH ST. JOSEPH IN ASOS
&&
KGLocal storm report, Nov 17, 3:21 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST SOUTH BEND 41.68N 86.25W
11/17/2013 M66 MPH ST. JOSEPH IN TRAINED SPOTTER
MEASURED GUST NEAR AIRPORT
&&
KGLocal storm report, Nov 17, 3:23 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO W WINAMAC 41.05N 86.60W
11/17/2013 PULASKI IN AMATEUR RADIO
TORNADO ON THE GROUND NEAR 421 AND 14 WEST OF WINAMAC
&&
KGLocal storm report, Nov 17, 3:34 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG WANATAH 41.43N 86.90W
11/17/2013 LA PORTE IN TRAINED SPOTTER
1 FOOT BRANCH DOWN AT 100S 421 NEAR WANATAH
&&
KGLocal storm report, Nov 17, 3:37 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 2 SW MISHAWAKA 41.64N 86.19W
11/17/2013 ST. JOSEPH IN EMERGENCY MNGR
8 INCH PINES DOWN EAST SIDE OF MARION HIGHSCHOOL
&&
KGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 AM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Nov 17, 5:07 AM EST | Storm Warning | IWX | 23 hr | |
| Nov 17, 12:20 PM EST | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 25 min |
| Nov 17, 12:36 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 39 min |
| Nov 17, 1:26 PM EST | Special Marine Warning | IWX | 2 hr | |
| Nov 17, 1:37 PM EST | Special Weather Statement | IWX | DeKalb, Steuben | 38 min |
| Nov 17, 2:24 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 51 min |
| Nov 17, 2:33 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 42 min |
| Nov 17, 2:49 PM EST | Tornado Warning | IWX | Cass, White | 26 min |
| Nov 17, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph, Starke | 42 min |
| Nov 17, 3:05 PM EST | Tornado Warning | IWX | Pulaski | 25 min |
| Nov 17, 3:07 PM EST | Tornado Warning | IWX | Cass, Fulton, Miami, White | 23 min |
| Nov 17, 3:14 PM EST | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| Nov 17, 3:16 PM EST | Tornado Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 44 min |
| Nov 17, 3:19 PM EST | Tornado Warning | IWX | Cass, Miami, Wabash | 26 min |
| Nov 17, 3:33 PM EST | Tornado Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 42 min |
| Nov 17, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 30 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 48 min |
| Nov 17, 4:07 PM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Nov 17, 4:15 PM EST | Tornado Warning | IWX | Allen | 30 min |
| Nov 17, 4:20 PM EST | Special Weather Statement | IWX | Steuben | 25 min |
| Nov 17, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay | 48 min |
| Nov 17, 4:36 PM EST | Tornado Warning | IWX | Adams | 39 min |
Nearby
Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.